Linezolid-induced photoreceptor dysfunction masquerading as autoimmune retinopathy.

Related Articles

Linezolid-induced photoreceptor dysfunction masquerading as autoimmune retinopathy.

Doc Ophthalmol. 2019 Oct 05;:

Authors: Grohmann SM, Berman A, Grassi MA

Abstract
PURPOSE: To report a case of linezolid-induced reversible retinopathy.
METHODS: Case report with literature review.
RESULTS: Clinical examination and imaging are presented over a 7-month interval, from initial presentation to subsequent follow-up (6 months after discontinuation of linezolid). The subject was found to have not only an optic neuropathy but also severe reversible photoreceptor dysfunction as demonstrated by electrophysiologic testing. Upon discontinuation of linezolid, not only did the patient's visual acuity, visual fields, and visual evoked potential significantly improve, but the electroretinogram did as well.
CONCLUSIONS: Linezolid has previously been reported to cause a toxic optic neuropathy. Reversible photoreceptor dysfunction on full-field electroretinography has never been reported in conjunction with linezolid toxicity. This novel case suggests that linezolid toxicity should be considered in cases of photoreceptor dysfunction.

PMID: 31587118 [PubMed - as supplied by publisher]